MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE CONNECT GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE CONNECT GUIDE WIRE
Model Number 1012592
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562); Material Too Soft/Flexible (4007)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a tibial lesion.A 0.18 hi-torque connect flex peripheral guide wire was being advanced when it prolapsed inside the anatomy at the target lesion.The physician attempted to remove the guide wire, but the tip became stuck in a collateral vessel.Resistance was noted and the tip of the guide wire broke off and remains in the small collateral vessel in the patient.The proximal end of the guide wire was removed, and the procedure was successfully completed with a command 14 guidewire.There was no adverse patient sequela or a clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
Subsequent to the initial 30-day medwatch report, it was determined that this product is not an abbott vascular product; however, a report was submitted; therefore, it remains reportable.No additional information provided.
 
Additional Manufacturer Narrative
The analysis was performed by lake region medical ltd the device was returned loaded into the original dispenser and a visual and dimensional inspection was completed.The guidewire was found to be fractured on the distal end and deformed (kinked and bent) over the entire length of the device.The separated distal fragment of the guidewire was not returned for investigation.A review of the device history records, and similar incident query and complaint trend for the specimen device does not present any indication of a manufacturing defect or an anomaly that could have impacted the device or caused the event as reported.The lot history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.There is no evidence to suggest that the design of the guidewire or any manufacturing related concerns have contributed to the incident, however, with the information provided and the completed investigation, it is likely that the guidewire fractured after being challenged beyond its design capabilities during the procedure but cannot be determined.Product is not an abbott vascular product.

Brand Name
HI-TORQUE CONNECT GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9955724
Report Number2024168-2020-03625
Device Sequence Number11412081
Product Code DQX
UDI-Device Identifier08717648175022
UDI-Public08717648175022
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number1012592
Device Catalogue Number1012592
Device Lot Number4745586
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2020
Initial Date Received by Manufacturer 03/23/2020
Supplement Date Received by Manufacturer08/27/2020
Initial Report FDA Received Date04/13/2020
Supplement Report FDA Received Date09/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age83 YR